How Many Advil Can I Take?

103 9
As a pharmacy school student I get asked all the time by my friends and family, "How many advil can i take".
Ibuprofen, more commonly known as Advil or Motrin is one of the most common over the counter pain relievers taken by thousands of people daily.
Working in the world of pharmacy I come across people all the time who are misdosing themselves with Ibuprofen.
I just assumed everyone knew about this common household medication but after getting a call from a nurse the other day asking if it's OK to substitute ibuprofen for Advil I felt compelled to write this article and make some clarifications.
How Many Advil Can I Take? Adult Dosing is 200mg to 800mg.
This can safely be repeated three times per day for up to two weeks.
If you need 800mg three times a day for more than a few days you really need to consult your physician on a different treatment plan.
Most dosing instructions on the manufacturers bottles of ibuprofen will say that 200mg is the adult dose every 4-6 hours.
Unless you have the slightest pain or the smallest figure 200mg is not going to do very much for everyday aches and pains.
I would say that 400mg is the minimum dose with most adults actually needing 600mg and the maximum dose being 800mg.
When I take ibuprofen I take 600mg whether it be for a headache, hangover or any mild bodily pain, this is the dose that I have found to be very effective.
It is very important to follow these guidelines as like any NSAID (non-steroidal anti-inflammatory) there can serious adverse effects to not dosing ibuprofen safely.
How Many Advil Can I Take With Food? The number one way that people are misusing advil is by taking it on an empty stomach.
NSAID's are ulcerogenic meaning that if used long enough they WILL cause ulcers and stomach bleeding.
NSAID's block the synthesis of prostaglandins, which are what help protect the stomach walls from acid destroying your stomach.
Taking ibuprofen with food and plenty of water will significantly help reduce the harmful effects that ibuprofen has on the stomach.
There are other ways to combat the adverse effects of advil that most people do not know about.
One is to supplement with folic acid.
1mg per day that you take advil should do the trick.
There is no difference between ibuprofen and Advil.
There are 100% equivalent, it blows my mind how many people (and apparently nurses) do not know this.
Always opt for the generic version (ibuprofen) when buying as it will always be cheaper than the name brands such as Advil and Motrin.
The only strength that is available over the counter is 200mg, so you can pretty easily do the math to know how many pills to take based on your level of pain.
600mg and 800mg tablets are available by prescription only.
I hope this clears up any confusion people have about this common household staple.
Ibuprofen is a great med but it can have serious adverse effects on the body and not enough people know how to prevent them.
Please note that I am not a doctor, this information contains my personal opinions through research and your primary physician should always be consulted on dosing treatments that are best for you.
Subscribe to our newsletter
Sign up here to get the latest news, updates and special offers delivered directly to your inbox.
You can unsubscribe at any time

Leave A Reply

Your email address will not be published.